Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 25, NWS Corpus Christi, TX

June 1, 2021Live Oak County, Texas

NWS Corpus Christi, TX issued this river flood warning at Jun 1, 2021, 2:14 PM CDT for Live Oak County, Texas. It took effect at Jun 3, 2021, 6:20 AM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 2:14 PM CDT (19:14 UTC)
In effect from
Jun 3, 2021, 6:20 AM CDT
Expired
Jun 3, 2021, 8:50 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Atascosa River at Whitsett (WTTT2). The gauge peaked at 18.35 ft at Jun 4, 2021, 8:00 AM CDT.

actionminormoderate102006/0106/0206/0306/04
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

134 
WGUS44 KCRP 011914
FLWCRP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
214 PM CDT Tue Jun 1 2021

...The National Weather Service in Corpus Christi TX has issued
   a Flood Warning for the following river in Texas...

   Atascosa River at Whitsett affecting Live Oak County.

For the Atascosa River...including Whitsett...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC297-020215-
/O.NEW.KCRP.FL.W.0025.210603T1120Z-000000T0000Z/
/WTTT2.1.ER.210603T1120Z.210603T1800Z.210603T2136Z.NO/
214 PM CDT Tue Jun 1 2021

The National Weather Service in Corpus Christi has issued a

* Flood Warning for
  the Atascosa River At Whitsett.
* From Thursday morning until further notice.
* At 1:15 PM CDT Tuesday, the stage was 4.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise rapidly to near 20.3 feet early 
  Thursday afternoon. It will then fall below flood stage late 
  Thursday afternoon.
* Impact...At 20.0 feet, minor lowland flooding reaches the lowest 
  areas of crop and pasture land.

&&


Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (1 pm)
Location       Stg   Stg   Day/Time    Wed   Thu   Fri   Sat   Sun

Atascosa River
Whitsett       20.0  4.9   Tue 1 pm    16.0  20.3  13.0  6.1   4.0





&&

LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
      2849 9824 2856 9826

$$
5 follow-up statements
850 
WGUS84 KCRP 020141
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
841 PM CDT Tue Jun 1 2021

...The Flood Warning continues for the following river in Texas...

   Atascosa River at Whitsett affecting Live Oak County.

For the Atascosa River...including Whitsett...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC297-021615-
/O.CON.KCRP.FL.W.0025.210603T1120Z-000000T0000Z/
/WTTT2.1.ER.210603T1200Z.210603T1800Z.210603T2136Z.NO/
841 PM CDT Tue Jun 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Atascosa River At Whitsett.
* From Thursday morning until further notice.
* At 8:15 PM CDT Tuesday, the stage was 5.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise rapidly to near 20.3 feet early 
  Thursday afternoon. It will then fall below flood stage late 
  Thursday afternoon.
* Impact...At 20.0 feet, minor lowland flooding reaches the lowest 
  areas of crop and pasture land.

&&


Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (7 pm)
Location       Stg   Stg   Day/Time    Wed   Thu   Fri   Sat   Sun

Atascosa River
Whitsett       20.0  5.4   Tue 8 pm    18.0  19.8  11.1  5.4   3.7





&&

LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
      2849 9824 2856 9826

$$
849 
WGUS84 KCRP 021448
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
Issued by National Weather Service Austin/San Antonio TX
948 AM CDT Wed Jun 2 2021

...The Flood Warning continues for the following rivers in Texas...

  Atascosa River At Whitsett affecting Live Oak County.

For the Atascosa River...including Whitsett...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 100 AM CDT.

&&


TXC297-030600-
/O.CON.KCRP.FL.W.0025.210603T1120Z-000000T0000Z/
/WTTT2.1.ER.210603T1200Z.210603T1800Z.210603T2136Z.NO/
948 AM CDT Wed Jun 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Atascosa River At Whitsett.
* From Thursday morning until further notice.
* At 8:15 PM CDT Tuesday the stage was 5.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 20.3 feet early tomorrow afternoon. 
  It will then fall below flood stage tomorrow afternoon.
* Impact...At 20.0 feet, Minor lowland flooding reaches the lowest 
  areas of crop and pastureland
* Flood History...This crest compares to a previous crest of 20.6 
  feet on 05/29/2014.


&&

LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
      2849 9824 2856 9826

$$
727 
WGUS84 KCRP 021902
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
202 PM CDT Wed Jun 2 2021

...The Flood Warning continues for the following rivers in Texas...

  Atascosa River At Whitsett affecting Live Oak County.

For the Atascosa River...including Whitsett...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

The next statement will be issued tonight at 900 PM CDT.

&&


TXC297-031015-
/O.CON.KCRP.FL.W.0025.210603T1120Z-000000T0000Z/
/WTTT2.1.ER.210605T0234Z.210605T0600Z.210605T1300Z.NO/
202 PM CDT Wed Jun 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Atascosa River At Whitsett.
* From Thursday morning until further notice.
* At 1:15 PM CDT Wednesday the stage was 9.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to 16.0 feet tomorrow morning. It 
  will then fall to 15.6 feet and begin rising again tomorrow 
  evening. It will rise above flood stage late Friday evening and 
  continue to rise to 20.4 feet early Saturday morning. It will then 
  fall below flood stage Saturday morning.
* Impact...At 20.0 feet, Minor lowland flooding reaches the lowest 
  areas of crop and pastureland.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (1 pm)
Location       Stg   Stg   Day/Time    Thu   Fri   Sat   Sun   Mon

Atascosa River
Whitsett       20.0  9.8   Wed 1 pm    15.9  18.8  19.5  12.2  6.7





&&

LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
      2849 9824 2856 9826

$$
492 
WGUS84 KCRP 030109
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
809 PM CDT Wed Jun 2 2021

...The Flood Warning continues for the following rivers in Texas...

  Atascosa River At Whitsett affecting Live Oak County.

For the Atascosa River...including Whitsett...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC297-031615-
/O.EXT.KCRP.FL.W.0025.210604T1800Z-210606T0248Z/
/WTTT2.1.ER.210604T1800Z.210605T0600Z.210605T1048Z.NO/
809 PM CDT Wed Jun 2 2021

...The Flood Warning is now in effect until late Saturday evening...

The Flood Warning continues for
  the Atascosa River At Whitsett.
* From Friday afternoon to late Saturday evening.
* At 7:15 PM CDT Wednesday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to 17.1 feet early tomorrow 
  afternoon. It will then fall to 16.6 feet and begin rising again 
  early Friday morning. It will rise above flood stage early Friday 
  afternoon and continue to rise to 20.4 feet early Saturday 
  morning. It will then fall below flood stage early Saturday 
  morning.
* Impact...At 20.0 feet, Minor lowland flooding reaches the lowest 
  areas of crop and pastureland.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (7 pm)
Location       Stg   Stg   Day/Time    Thu   Fri   Sat   Sun   Mon

Atascosa River
Whitsett       20.0  12.2  Wed 7 pm    16.7  20.3  17.1  11.4  5.7





&&

LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
      2849 9824 2856 9826

$$

TC
533 
WGUS84 KCRP 031350
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
850 AM CDT Thu Jun 3 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Atascosa River At Whitsett affecting Live Oak County.

TXC297-031500-
/O.CAN.KCRP.FL.W.0025.210604T1800Z-210603T1350Z/
/WTTT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 AM CDT Thu Jun 3 2021

...The Flood Warning for the Atascosa River At Whitsett has been 
cancelled...

The Flood Warning is cancelled for
  the Atascosa River At Whitsett.
* At 8:15 AM CDT Thursday the stage was 15.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 17.2 feet 
  this evening. The river is expected to remain below caution stage. 
  This will be the last forecast for this event.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (7 am)
Location       Stg   Stg   Day/Time    Fri   Sat   Sun   Mon   Tue

Atascosa River
Whitsett       20.0  15.8  Thu 8 am    17.0  11.1  6.6   4.0   2.9





&&

LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
      2849 9824 2856 9826

$$

TE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jun 1, 1:41 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 1, 1:41 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
141 PM CDT Tue Jun 1 2021

.AVIATION...

Predominate VFR ceilings expected this afternoon, with brief
isolated/scattered MVFR conditions near showers/thunderstorms.
Anticipate that additional scattered showers and thunderstorms
may occur tonight, mainly over COT/LRD and VCT. Predominate MVFR
ceilings expected after 06z Wednesday.

&&

.PREV DISCUSSION... /Issued 1028 AM CDT Tue Jun 1 2021/

DISCUSSION...

Issued an SCA for 15-17z for the SRN Bays/Nearshore Waters to
account for winds associated with an apparent wake low, per
analyses of MSAS, radar, and LAPS soundings.

PREV DISCUSSION... /Issued 651 AM CDT Tue Jun 1 2021/

AVIATION...

Showers and thunderstorms will continue to affect the eastern
sites for the next hour or two with gusty winds. They should
mainly dry out from mid-morning through the afternoon. LRD site
could see convection off and on through the day. Another round of
thunderstorms is possible again tonight, but confidence in timing
is not enough to include in TAFs yet. After morning gusty winds,
expect light to moderate winds the remainder of the period.

PREV DISCUSSION... /Issued 336 AM CDT Tue Jun 1 2021/

SHORT TERM (Today through Wednesday)...

Convection moving through the area this morning is associated with a
vigorous mid-level shortwave moving across the area. Guidance has
been consistent in pushing this squall line across the area tonight,
but not on the placement of it. Overall, a general east to
southeastward motion is expected. Latest HRRR runs not bringing much
of this to the coast, but pushing the main piece south into BRO
forecast area. Current radar trends support this with a notable
push south in the southern end of the line. A reinforcement of the
mid-level shortwave noted in the NAM lines up nicely with this
movement. Strong winds and marginally severe hail will remain
possible as this moves through the unstable environment. Notable
at time of this writing, ML CAPE has decreased ahead of this line
to below 1500 J/KG. Still sufficient to maintain strong storms,
especially an already organized system, but the decrease is worth
nothing.

Once this convection moves through...largely out of the area by 9am,
think there will be a break in convection for much of the area.
Though another weaker shortwave is progged to move south of the area
and keep convection going there...could see continued convection
across the southern border of our forecast area. Another round of
convection is possible tonight with again storms moving out of
Mexico or southwest Texas. This convection will be ahead of another
stronger and deeper shortwave progged to move through tomorrow. Thus
rain chances 40-50% continue through the day Wednesday.

Below normal daytime highs are expected today and tomorrow with near
normal lows.

LONG TERM (Wednesday Night through Monday)...

Not much of a change from the previous long-term package. Scattered
to numerous convection is expected to continue through most of the
extended period in response to several disturbances rippling in the
flow aloft as a trough centered near the Great Lakes region lifts to
the northeast and a closed low develops behind over Texas. The
combination of a weak to moderately unstable atmosphere, a weak cap
and plentiful deep moisture available will allow for thunderstorms
to develop daily through early next week, with some of these storms
possibly becoming strong at times. Given the already saturated soils
from all the rain received over the past few weeks, localized
flooding will certainly remain a possibility, particularly with slow
moving cells or convective lines. Current forecast calls for
rainfall totals to be anywhere between 2-5 inches across much of
South Texas through the entire forecast period (including short-
term), with locally higher amounts possible. Interests along low-
lying/flood prone areas should stay tuned to the forecast for the
latest updates over the coming days. Rain chances may diminish
slightly Monday to Tuesday next week.

Even though humid conditions have been leading to sweltering days
across the region lately, below to near normal temperatures will
continue into the extended with highs in the 80s to 90s, and lows
generally in the 70s. Winds will remain light to moderate through
the period, under partly to mostly cloudy skies.

MARINE...

Generally weak to moderate onshore flow will persist today and
Tuesday. Showers and thunderstorms will be possible both days. A
weak onshore flow will is expected Wednesday night through
Friday. Scattered to numerous showers and thunderstorms will be
possible Wednesday night through through Saturday. Onshore flow
will increase to weak to moderate levels on Saturday.y.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  85  72  84  72  /  30  40  40  60  50
Victoria          72  85  71  83  70  /  30  50  40  70  40
Laredo            74  90  72  88  71  /  60  60  60  70  50
Alice             72  88  71  86  70  /  40  50  50  70  50
Rockport          76  84  74  84  73  /  30  40  40  60  50
Cotulla           73  89  71  87  70  /  70  60  60  70  50
Kingsville        74  87  72  85  71  /  30  50  50  60  50
Navy Corpus       77  84  75  83  75  /  30  30  40  60  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

WC/87...AVIATION
Hazardous weather outlook, Jun 1, 5:26 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
526 AM CDT Tue Jun 1 2021

TXZ229>234-239>247-342>347-442-443-447-021030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
526 AM CDT Tue Jun 1 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected today and possibly again
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated to scattered thunderstorms are possible Wednesday with the
activity expected to become numerous Thursday through Saturday.
Thunderstorms may linger through Tuesday next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Spotters are encouraged to
relay reports of severe weather and flooding to the NWS while
following local, state, and CDC guidelines. Use hashtags
#ccspotter and #txwx

GMZ230-235-250-255-270-275-021030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
526 AM CDT Tue Jun 1 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected today and are possible
again tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms will be possible across the
Coastal Waters Wednesday through through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:30 AM CDTSevere Thunderstorm WarningCRPWebb45 min
Jun 1, 2:05 AM CDTSevere Thunderstorm WarningCRPLa Salle, Webb40 min
Jun 1, 2:33 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen, Webb57 min
Jun 1, 2:52 AM CDTAreal Flood AdvisoryCRPLa Salle113 min
Jun 1, 3:09 AM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb66 min
Jun 1, 4:14 AM CDTSpecial Weather StatementCRPDuval46 min
Jun 1, 4:52 AM CDTSpecial Weather StatementCRPDuval38 min
Jun 1, 5:29 AM CDTSpecial Weather StatementCRPJim Wells61 min
Jun 1, 5:38 AM CDTSpecial Weather StatementCRPNueces, San Patricio52 min
Jun 1, 5:41 AM CDTAreal Flood AdvisoryCRPLive Oak, McMullen109 min
Jun 1, 5:47 AM CDTSpecial Weather StatementCRPKleberg43 min
Jun 1, 6:02 AM CDTSpecial Marine WarningCRP88 min
Jun 1, 6:21 AM CDTSpecial Weather StatementCRPNueces, Refugio, San Patricio39 min
Jun 1, 6:25 AM CDTSpecial Weather StatementCRPKleberg50 min
Jun 1, 7:03 AM CDTSpecial Weather StatementCRPNueces27 min
Jun 1, 7:11 AM CDTAreal Flood AdvisoryCRPDuval2 hr
Jun 1, 7:27 AM CDTSpecial Marine WarningCRP63 min
Jun 1, 7:39 AM CDTSpecial Weather StatementCRPAransas36 min
Jun 1, 9:06 AM CDTRiver Flood WarningCRPVictoria7 days
Jun 1, 10:09 AM CDTSmall Craft AdvisoryCRP111 min

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.